Journal of Symbolic Logic 66 (2):959-973 (2001)

Abstract
Answers are given to two questions concerning the existence of some sparse subsets of $\mathscr{H} = \{0, 1,..., H - 1\} \subseteq * \mathbb{N}$ , where H is a hyperfinite integer. In § 1, we answer a question of Kanovei by showing that for a given cut U in H, there exists a countably determined set $X \subseteq \mathscr{H}$ which contains exactly one element in each U-monad, if and only if U = a · N for some $a \in \mathscr{H} \backslash \{0\}$ . In §2, we deal with a question of Keisler and Leth in [6]. We show that there is a cut $V \subseteq \mathscr{H}$ such that for any cut U, (i) there exists a U-discrete set $X \subseteq \mathscr{H}$ with X + X = H (mod H) provided $U \subsetneqq V$ , (ii) there does not exist any U-discrete set $X \subseteq \mathscr{H}$ with X + X = H (mod H) provided $\supsetneqq V$ . We obtain some partial results for the case U = V
Keywords Hyperfinite Integer   Cut   Countably Determined Set   U-Discrete Set
Categories (categorize this paper)
DOI 10.2307/2695055
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 62,388
Through your library

References found in this work BETA

Model Theory.Michael Makkai, C. C. Chang & H. J. Keisler - 1991 - Journal of Symbolic Logic 56 (3):1096.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

Cohen-Stable Families of Subsets of Integers.Miloš S. Kurilić - 2001 - Journal of Symbolic Logic 66 (1):257-270.
Cuts in Hyperfinite Time Lines.Renling Jin - 1992 - Journal of Symbolic Logic 57 (2):522-527.
U-Monad Topologies of Hyperfinite Time Lines.Renling Jin - 1992 - Journal of Symbolic Logic 57 (2):534-539.
On the T-Degrees of Partial Functions.Paolo Casalegno - 1985 - Journal of Symbolic Logic 50 (3):580-588.
U-Lusin Sets in Hyperfinite Time Lines.Renling Jin - 1992 - Journal of Symbolic Logic 57 (2):528-533.

Analytics

Added to PP index
2009-01-28

Total views
23 ( #470,937 of 2,445,481 )

Recent downloads (6 months)
1 ( #457,182 of 2,445,481 )

How can I increase my downloads?

Downloads

My notes